Alert archive / Washington / Wind Advisories in 2016
Wind Advisory 34, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Dec 3, 2016, 8:15 PM PST for 7 counties in Washington; Umatilla County, Oregon. It took effect at Dec 4, 2016, 5:45 AM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2016, 8:15 PM PST (04:15 UTC)
- In effect from
- Dec 4, 2016, 5:45 AM PST
- Expired
- Dec 4, 2016, 7:16 PM PST
- In force
- 14 hr
- Issued by
- NWS Pendleton, OR
Counties Umatilla County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 82 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 4.3 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
819 WWUS76 KPDT 040415 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 815 PM PST SAT DEC 3 2016 ...GUSTY WINDS EXPECTED SUNDAY... .A COLD FRONTAL PASSAGE WILL BRING STRONG WINDS TO THE KITTITAS VALLEY SUNDAY. WAZ026-041500- /O.NEW.KPDT.WI.Y.0034.161204T1700Z-161205T0200Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 815 PM PST SAT DEC 3 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM PST SUNDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL BEGIN TO INCREASE MID TO LATE MORNING ON SUNDAY. WINDS ARE EXPECTED TO PEAK ALONG AN JUST BEHIND A FRONTAL PASSAGE DURING THE AFTERNOON HOURS. WINDS SHOULD THEN QUICKLY DIMINISH BELOW ADVISORY CRITERIA DURING THE EVENING HOURS. * IMPACTS...STRONG AND GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE...LIGHTWEIGHT OUTDOOR OBJECTS MAY BECOME AIRBORNE CREATING HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
109 WWUS76 KPDT 041345 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 545 AM PST SUN DEC 4 2016 ...GUSTY WINDS EXPECTED SUNDAY... .A COLD FRONTAL PASSAGE WILL BRING STRONG WINDS TO THE KITTITAS VALLEY AND THE COLUMBIA BASIN TODAY. WAZ028-042000- /O.EXB.KPDT.WI.Y.0034.161204T1345Z-161204T2000Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 545 AM PST SUN DEC 4 2016 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS ARE EXPECTED TO PEAK ALONG AN JUST BEHIND A FRONTAL PASSAGE THIS MORNING. WINDS SHOULD THEN QUICKLY DIMINISH BELOW ADVISORY CRITERIA DURING THE AFTERNOON. * IMPACTS...STRONG AND GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE...LIGHTWEIGHT OUTDOOR OBJECTS MAY BECOME AIRBORNE CREATING HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ026-042145- /O.CON.KPDT.WI.Y.0034.161204T1700Z-161205T0200Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 545 AM PST SUN DEC 4 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST THIS EVENING... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS ARE EXPECTED TO PEAK DURING THE AFTERNOON. WINDS SHOULD THEN QUICKLY DIMINISH BELOW ADVISORY CRITERIA DURING THE EVENING HOURS. * IMPACTS...STRONG AND GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE...LIGHTWEIGHT OUTDOOR OBJECTS MAY BECOME AIRBORNE CREATING HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
565 WWUS76 KPDT 041812 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1012 AM PST SUN DEC 4 2016 ...GUSTY WINDS EXPECTED SUNDAY... .A COLD FRONTAL PASSAGE WILL BRING STRONG WINDS TO THE KITTITAS VALLEY. WAZ028-041915- /O.CAN.KPDT.WI.Y.0034.000000T0000Z-161204T2000Z/ LOWER COLUMBIA BASIN OF WASHINGTON- 1012 AM PST SUN DEC 4 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. ALTHOUGH BRIEF WIND GUSTS TO 35 MPH IS POSSIBLE...THE THREAT FOR ADVISORY LEVEL WINDS HAD DIMINISHED AND THE WIND ADVISORY IS CANCELLED. $$ WAZ026-050200- /O.CON.KPDT.WI.Y.0034.000000T0000Z-161205T0200Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 1012 AM PST SUN DEC 4 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS ARE EXPECTED TO PEAK DURING THE AFTERNOON. WINDS SHOULD THEN QUICKLY DIMINISH BELOW ADVISORY CRITERIA DURING THE EVENING HOURS. * IMPACTS...STRONG AND GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE...LIGHTWEIGHT OUTDOOR OBJECTS MAY BECOME AIRBORNE CREATING HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
805 WWUS76 KPDT 042200 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 200 PM PST SUN DEC 4 2016 ...GUSTY WINDS EXPECTED SUNDAY... .A COLD FRONTAL PASSAGE WILL BRING STRONG WINDS TO THE KITTITAS VALLEY AND FOOTHILLS OF THE BLUE MOUNTAINS. ORZ507-WAZ029-050600- /O.EXB.KPDT.WI.Y.0034.000000T0000Z-161205T0600Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON... WAITSBURG...WALLA WALLA 200 PM PST SUN DEC 4 2016 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS ARE EXPECTED TO PEAK DURING THE AFTERNOON. * IMPACTS...STRONG AND GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE...LIGHTWEIGHT OUTDOOR OBJECTS MAY BECOME AIRBORNE CREATING HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ026-050200- /O.CON.KPDT.WI.Y.0034.000000T0000Z-161205T0200Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 200 PM PST SUN DEC 4 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS ARE EXPECTED TO PEAK DURING THE AFTERNOON. WINDS SHOULD THEN QUICKLY DIMINISH BELOW ADVISORY CRITERIA DURING THE EVENING HOURS. * IMPACTS...STRONG AND GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE...LIGHTWEIGHT OUTDOOR OBJECTS MAY BECOME AIRBORNE CREATING HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
336 WWUS76 KPDT 050156 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 556 PM PST SUN DEC 4 2016 ...WINDS ARE NOW DIMINISHING... .GUSTY WINDS ARE NOW DECREASING ACROSS THE KITTITAS VALLEY. WINDS WILL REMAIN GUSTY AT TIMES IN THE BLUE MOUNTAIN FOOTHILLS FOR THE NEXT FEW HOURS. WAZ026-050300- /O.EXP.KPDT.WI.Y.0034.000000T0000Z-161205T0200Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 556 PM PST SUN DEC 4 2016 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... NORTHWEST WINDS HAVE NOW DECREASED TO BETWEEN 15 TO 25 MPH. A FEW GUSTS UP TO 30 MPH WILL REMAIN POSSIBLE THROUGH THE EVENING...BUT WINDS ARE NOW BELOW ADVISORY CRITERIA. WINDS WILL FURTHER DIMINISH TO UNDER 10 MPH PRIOR TO DAYBREAK MONDAY. $$ ORZ507-WAZ029-050600- /O.CON.KPDT.WI.Y.0034.000000T0000Z-161205T0600Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON... WAITSBURG...WALLA WALLA 556 PM PST SUN DEC 4 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...WINDS ARE EXPECTED TO PEAK DURING THE AFTERNOON. WINDS ARE NOW SLOWLY DIMINISHING ACROSS THE AREA. * IMPACTS...STRONG AND GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE...LIGHTWEIGHT OUTDOOR OBJECTS MAY BECOME AIRBORNE CREATING HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
237 WWUS76 KPDT 050316 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 716 PM PST SUN DEC 4 2016 ...WINDS DECREASING OVER THE AREA... .WINDS HAVE NOW DIMINISHED BELOW ADVISORY CRITERIA IN THE BLUE MOUNTAIN FOOTHILLS. ORZ507-WAZ029-050430- /O.CAN.KPDT.WI.Y.0034.000000T0000Z-161205T0600Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- 716 PM PST SUN DEC 4 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE NOW DECREASED BELOW ADVISORY CRITERIA THROUGHOUT THE BLUE MOUNTAIN FOOTHILLS. BREEZY WEST TO NORTHWEST WINDS BETWEEN 15 TO 25 MPH WILL CONTINUE INTO THE EVENING HOURS. WINDS WILL FURTHER DECREASE OVERNIGHT TO LESS THAN 10 MPH BY DAYBREAK MONDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 3, 3:20 PM PST, 4 hours 55 minutes earlier.
Area forecast discussion, Dec 3, 3:20 PM PST, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
320 PM PST Sat Dec 3 2016
updated the aviation discussion
.SHORT TERM...Tonight through Tuesday...A shortwave trough embedded
in northwest flow aloft will drive a cold front across the region on
Sunday. This will usher in much colder air that will last through
much of next week. There will be chance to categorical probabilities
of rain and mountain snow with this system later tonight and Sunday
before things dry out a bit Sunday night. Snow levels will start out
at 3000-4500 feet tonight then by Monday lower to near the basin
floor. It will also become windy Sunday across the lower elevations
with gusty west winds. There may be a potential need for low end
wind highlights Sunday across the Kittitas Valley.
Have issued a Winter Storm Warning for heavy snow for the Northern
Blue Mountains of Oregon and Southeast Washington for tonight
through Sunday evening for 8 to 12 inches of snow mainly above 4000
feet. Leaned on the NAM a little more than the other models since
this will be a partially upslope driven event and the NAM tends to
perform well in these situations. Another trough will move across
the region on Monday and Monday night with a chance for snow
showers. The models are having a difficult time pinpointing where
the precipitation will focus though all seem to agree that most of
it will be fairly light. With the trough tending to dig into central
Oregon and northerly upslope flow...there could be some enhanced
snowfall over the Deschutes Plateau and east slopes of the Oregon
Cascades. By Tuesday just about all areas will be below freezing for
high temperatures although it could nudge just above freezing in the
eastern Columbia River Gorge.
.LONG TERM...Tuesday night through Saturday. High pressure will
build across the two state area and drier conditions can be expected
during the middle of the week. Meanwhile a storm system will
approach our area Wednesday afternoon and light snow may develop
along the wa/or cascades late Wednesday afternoon/evening before
rapidly spreading east into the remainder of our area Wednesday
night. Cold air remains in place and light snow should continue into
Thursday and significant snow accumulation are possible. The
confidence is increasing for accumulating snow and another challenge
is the possible advection of some warmer air into portions of the
area Thursday afternoon and night. The exact timing and location of
any warmer air remains uncertain and despite the intensity of the
pcpn lessening...showers should persist into Friday as another low
pressure system sweeps through the region. Some drier conditions
could slowly return Saturday as a ridge of high pressure attempts to
build into the region but showers should linger especially in the
area mountains.
&&
.AVIATION...00Z TAFS...vfr conditions will persist across all taf
sites into tonight. A low pressure system will bring clouds to the
region after 02z and these will lower into Sunday morning when lcl
mvfr conditions could be approached at all taf sites after 08z in
and near showers. In addition brief wind gusts to 25 kts could occur
at taf sites kpdt...kalw...kpsc...kdls until 02z. Then a return to
brief wind gusts to 25 kts is again possible after 18z tomorrow for
taf sites kykm...kdls...kpdt...kalw.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 38 43 26 34 / 20 70 30 30
ALW 41 45 28 38 / 40 90 30 30
PSC 42 48 26 38 / 10 40 10 40
YKM 33 45 21 36 / 10 20 0 30
HRI 39 47 27 39 / 10 40 10 30
ELN 33 39 20 33 / 20 30 10 30
RDM 33 43 21 38 / 20 60 20 40
LGD 34 38 20 31 / 50 80 30 30
GCD 33 38 13 32 / 20 70 40 40
DLS 40 46 30 40 / 20 60 10 40
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Winter Storm Warning from 10 PM this evening to 10 PM PST Sunday
for ORZ502.
WA...Winter Storm Warning from 10 PM this evening to 10 PM PST Sunday
for WAZ030.
&&
78/97/97The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 8:35 PM PST | Winter Weather Advisory | PDT | 23 hr |
Nearby
Wind Advisories in Washington, 2016Wind Advisories in Oregon, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.